MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0350 - STOMAHESIVE; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0350 - STOMAHESIVE; PROTECTOR, OSTOMY
Model Number 183910
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Erythema (1840); Fungal Infection (2419); Tissue Breakdown (2681); Blister (4537)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is considered misuse since the end user was using stomahesive paste and applied with a bead in the middle of the wafer mass whereas paste needs to be placed at the edge of the wafer opening or stoma junction.Also, end user was advised that it was not a glue.Instructions were provided to end user on stomahesive properties and indication to protect exposed skin between the base of the stoma and the opening of the skin barrier.The end user was also advised that it is not a glue but more of a caulking and is indicated to be placed at the edge of the wafer opening or stoma junction.It is thought that end user may have developed a skin allergy due to the misuse.(b)(6).Based on the available information, this event is deemed to be a reportable malfunction and serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number (b)(4).
 
Event or Problem Description
The end user reported to the retailer that the stomahesive paste caused peristomal blister, sores, redness, and oozing.She reported use of other company¿s two-piece flat pouching system with company¿s paste applied to mid mass circumferentially for several years without any issue.The end user was using company's paste was applied with a bead in the middle of the wafer mass.She clarified that she did not place the bead of paste at the inner opening where the barrier was sized to fit but she had been placing it in a circumferential bead towards to middle portion of the mass away from the stoma and barrier junction.She reported that over the most recent past month, she had experienced pouch leakage, which required her to change the appliance two to three times a day.Consumer further reported that the glue did not seem to hold and then he experienced skin irritation and a blister that opened which was about the size of a dime.Consumer reported that she did a follow up in the emergency room for evaluation approximately one week ago and she was given one dose of intravenous (iv) antibiotics and topical nystatin powder for yeast presence and advised to follow up with her primary care provider.Consumer had not yet scheduled an appointment with her provider, but she reported that the irritation and open blister were improving.Nystatin powder was reported to be applied to peristomal irritation site prior to pouch placement.A photograph depicting the issue was received from the complainant.

Brand Name
L3O0350 - STOMAHESIVE
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14984354
Report Number9618003-2022-00648
Device Sequence Number16543373
Product Code EXE
UDI-Device Identifier00768455150793
UDI-Public00768455150793
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number183910
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale